MAUDE Adverse Event Report: ARTHROCARE CORP. 3.5MM 90 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. 3.5MM 90 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AC1340-01
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the device overheats.No delay or patient injuries were reported.A back up was available to complete the procedure.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.There was no relationship found between the returned device and the reported incident.Visual evaluation under magnification shows minimal electrode wear with dried tissue present on the spacer and electrodes.Further visual evaluation with an unaided eye found no manufacturing abnormalities with the returned device.The wand was connected to a compatible controller and activated in saline solution at the default and max settings on the controller in which the ablate and coagulation performed as intended.At no time during functional testing the device overheated.The complaint could not be verified as the returned device functionally performed as intended.The root cause could not be determined with confidence as several factors could contribute to the reported event such as: having inadequate flow and circulation of saline, secondary source of outflow was not used or pre-warmed saline may have been used.The instructions for use provided with the device contains warnings and precautionary measures related to proper use of the device.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
3.5MM 90 DEGREE ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8883760
Report Number3006524618-2019-00391
Device Sequence Number2716621
Product Code GEI
UDI-Device Identifier00817470001839
UDI-Public00817470001839
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2022
Device Catalogue NumberAC1340-01
Device Lot Number2027154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2019
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer09/16/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1